Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 28, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 2, 1999, 5:57 PM CST for San Augustine County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 2, 1999, 5:57 PM CST (23:57 UTC)
- Expired
- Mar 2, 1999, 6:30 PM CST
- In force
- 33 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County San Augustine County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 3:15 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 12.0 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 974 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
999 WFUS1 KSHV 022359 RRA TORSHV TXC405-030030- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 557 PM CST TUE MAR 2 1999 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * TORNADO WARNING FOR... SAN AUGUSTINE COUNTY IN EASTERN TEXAS * UNTIL 630 PM CST * AT 558 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 5 MILES SOUTHWEST OF DENNING. THE THUNDERSTORM CONTAINING THIS TORNADO WAS MOVING SOUTHEAST NEAR 30 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... MACUNE AROUND 610 PM CST THIS THUNDERSTORM CAN PRODUCE A TORNADO THAT IS OBSCURED BY RAIN AND DIFFICULT TO SEE. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. 11/5
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 2, 3:05 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Mar 2, 3:05 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 305 PM CST TUE MAR 2 1999 ALL THE EXCITEMENT IS WITH CURRENT SYSTEM MOVING THROUGH TEXAS. SEVERE THUNDERSTORMS FIRING OVER FRONT AT THIS TIME. SEVERE THUNDERSTORM WATCH ALSO ISSUED AND IN EFFECT UNTIL 9 PM. MODELS IN GOOD AGREEMENT ABOUT WHAT WILL HAPPEN AFTER THIS EVENING...SO THE MAIN FORECAST PROBLEM IS THIS EVENINGS POPS. WILL KEEP POPS HIGH ON THE LA SIDE OF AREA AS TSTMS MAY PERSIST PAST 6 PM... ESPECIALLY MLU. AS FOR EXTENDED...MRF AND 93-5P CHARTS FAIRLY CLOSE...AND BOTH HAVE SOME CHANCES FOR RAIN FRIDAY THROUGH SUNDAY. NO BIG REASON TO DIGRESS AWAY FROM GUIDANCE THIS TIME. TXK 40/56/35/64 1000 TYR 37/60/40/67 0000 LFK 41/61/37/68 2000 SHV 43/60/35/66 4000 MLU 44/57/35/65 6000 17
In the hours before
Special weather statement, Mar 2, 4:58 PM CST, 59 minutes before
ARZ059>061-070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112- 124>126-136>138-149>153-165>167-030015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 458 PM CST TUE MAR 2 1999 ...SEVERE THUNDERSTORM WATCH CLEARED FOR PART OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS... THE SEVERE THUNDERSTORM WATCH ISSUED EARLIER TODAY HAS BEEN CLEARED FOR THE FOLLOWING COUNTIES IN SOUTHWEST ARKANSAS... LITTLE RIVER...HEMPSTEAD...NEVADA... AND MILLER COUNTIES... AND CLEARED FOR THESE COUNTIES IN NORTHEAST TEXAS... RED RIVER...BOWIE...FRANKLIN...TITUS...MORRIS...CASS...UPSHUR... SMITH...AND CHEROKEE COUNTIES. THE SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR LAFAYETTE... COLUMBIA...AND UNION COUNTIES IN ARKANSAS...FOR ALL EAST TEXAS COUNTIES EAST OF A LINE FROM JEFFERSON TO LUFKIN...AND FOR ALL NORTHWEST AND NORTHERN LOUISIANA PARISHES UNTIL 900 PM. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT FOR LA SALLE AND CALDWELL PARISHES UNTIL 1000 PM CST. 03
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 2:45 PM CST | Severe Thunderstorm Warning | SHV | Wood | 50 min |
| Mar 2, 2:58 PM CST | Severe Thunderstorm Warning | SHV | Franklin | 32 min |
| Mar 2, 3:08 PM CST | Severe Thunderstorm Warning | SHV | Camp | 32 min |
| Mar 2, 3:20 PM CST | Severe Thunderstorm Warning | SHV | Morris, Upshur | 45 min |
| Mar 2, 3:34 PM CST | Severe Thunderstorm Warning | SHV | Gregg | 31 min |
| Mar 2, 3:38 PM CST | Severe Thunderstorm Warning | SHV | Cass, Harrison, Marion | 62 min |
| Mar 2, 3:41 PM CST | Severe Thunderstorm Warning | SHV | Smith | 34 min |
| Mar 2, 3:51 PM CST | Severe Thunderstorm Warning | SHV | Rusk, Smith | 44 min |
| Mar 2, 3:58 PM CST | Severe Thunderstorm Warning | SHV | Panola | 47 min |
| Mar 2, 4:35 PM CST | Severe Thunderstorm Warning | SHV | Rusk | 45 min |
| Mar 2, 4:41 PM CST | Severe Thunderstorm Warning | SHV | Harrison | 34 min |
| Mar 2, 4:43 PM CST | Severe Thunderstorm Warning | SHV | Panola | 47 min |
| Mar 2, 4:55 PM CST | Severe Thunderstorm Warning | SHV | Shelby | 65 min |
| Mar 2, 5:11 PM CST | Severe Thunderstorm Warning | SHV | Nacogdoches | 49 min |
| Mar 2, 5:32 PM CST | Tornado Warning | SHV | Nacogdoches, San Augustine, Shelby | 33 min |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.